Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 8, 2016, 2:28 PM CDT for 15 counties in Wisconsin. It took effect at Oct 9, 2016, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2016, 2:28 PM CDT (19:28 UTC)
- In effect from
- Oct 9, 2016, 3:00 AM CDT
- Expired
- Oct 9, 2016, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234 WWUS73 KGRB 081928 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 228 PM CDT SAT OCT 8 2016 ...FROST IS POSSIBLE AGAIN TONIGHT OVER CENTRAL AND NORTH-CENTRAL WISCONSIN... A COOL FALL AIRMASS WILL REMAIN IN PLACE ACROSS THE WESTERN GREAT LAKES REGION TONIGHT. AS SKIES CLEAR AND WINDS DIMINISH LATE, LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S OVER CENTRAL AND NORTH-CENTRAL WISCONSIN, RESULTING IN THE POTENTIAL FOR WIDESPREAD FROST. WIZ005-010>013-018>021-030-031-035>037-045-073-074-090400- /O.NEW.KGRB.FR.Y.0007.161009T0800Z-161009T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-WAUSHARA-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 228 PM CDT SAT OCT 8 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 36 DEGREES TONIGHT. * THE COLD TEMPERATURES WILL RESULT IN SOME DAMAGE TO SENSITIVE PLANTS IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MPC
1 follow-up statement
506 WWUS73 KGRB 090335 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1035 PM CDT SAT OCT 8 2016 ...FROST IS POSSIBLE AGAIN TONIGHT OVER CENTRAL AND NORTH-CENTRAL WISCONSIN... A COOL FALL AIRMASS WILL REMAIN IN PLACE ACROSS THE WESTERN GREAT LAKES REGION TONIGHT. AS SKIES CLEAR AND WINDS DIMINISH LATE... LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S OVER CENTRAL AND NORTH-CENTRAL WISCONSIN... RESULTING IN THE POTENTIAL FOR WIDESPREAD FROST. WIZ005-010>013-018>021-030-031-035>037-045-073-074-091300- /O.CON.KGRB.FR.Y.0007.161009T0800Z-161009T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-WAUSHARA-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 1035 PM CDT SAT OCT 8 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 36 DEGREES TONIGHT. * THE COLD TEMPERATURES WILL RESULT IN SOME DAMAGE TO SENSITIVE PLANTS IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KURIMSKI
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 8, 2:23 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 8, 2:23 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 223 PM CDT SAT OCT 8 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 223 PM CDT Sat Oct 8 2016 The latest RAP analysis and satellite/radar imagery show cyclonic flow over the western Great Lakes, between high pressure centered over central Canada, and low pressure over James Bay. Weak shortwave in the northwest flow is sending a band of mid-clouds from North Dakota to western Wisconsin, and should move across central WI into east-central WI later this afternoon. Additional enhanced cu is passing over the Lake Superior region, just north of the U.P. border. As high pressure builds into area late tonight, cloud cover trends and temps are the main forecast concerns. Tonight...Weak shortwave energy will be passing across the region during the evening. Scattered to broken cloud cover resides upstream, but models do show this moisture thinning out during the evening hours, as the clouds move across central and east-central WI. Will increase sky cover through midnight as a result. High pressure will build into the area overnight, promoting good radiational cooling conditions with the clearing skies outside of Vilas county. Low temps should be falling into the upper 20s in the cold spots over N-C WI, and through the 30s elsewhere. With coordination from other offices, will issue frost/freeze headlines for areas north and west of the Fox Valley. Sunday...High pressure will be centered over the area. After a frosty start, should see plenty of sunshine, with scattered clouds over eastern WI developing with the heat of the day. Low level temps will be moderating a few degrees, which put highs into the mid and upper 50s. .LONG TERM...Sunday Night Through Saturday Issued at 223 PM CDT Sat Oct 8 2016 Temperatures will begin to recover Monday on the back side of a departing high pressure system with temperatures rising to 5 to 10 degrees above normal for this time of year. A mid level shortwave and 850 mb theta-e advection will bring the chance for showers to the area Monday night and Tuesday. Despite the forcing there will be a low layer of dry air, therefore rain chances will be fairly small during this period. A cold front with better dynamics and meaningful moisture will arrive Tuesday night and Wednesday, bringing a better chance for showers to the area. Much cooler temperatures are expected behind the front as temperatures fall to around 5 degrees below normal. High pressure will bring clearing skies and light winds to the western Great Lakes, bringing favorable conditions for another round of frost development across central and north-central Wisconsin Wednesday night and Thursday morning. Return flow on the backside of the high will bring a return to near normal temperatures on Friday, with temperatures a few degrees above normal on Saturday. && .AVIATION...for 18Z TAF Issuance Issued at 1209 PM CDT Sat Oct 8 2016 Though high pressure will be moving across the region during the TAF period, a weak upper level disturbance combined with some cumulus will lead to broken conditions at times this afternoon and evening. Cigs should remain vfr at most locations. Clearing is anticipated late tonight. Good flying weather will continue into Sunday, with only diurnal cu popping up over eastern WI. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 8 AM CDT Sunday FOR WIZ005-010>013- 018>021-030-031-035>037-045-073-074. && SHORT TERM.....MPC LONG TERM......Kurimski AVIATION.......MPC
Hazardous weather outlook, Oct 8, 3:10 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 310 AM CDT SAT OCT 8 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090815- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 310 AM CDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COOL AIR MASS ENTRENCHED OVER THE AREA THIS WEEKEND MAY PROMPT FROST OR FREEZE HEADLINES TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FROST OR FREEZE HEADLINES MAY BE NEEDED WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-090815- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 310 AM CDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY SOUTH WINDS AND BUILDING WAVES MAY RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT FROM MONDAY THROUGH TUESDAY. TDH/MG
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.